0 Members and 4 Guests are viewing this topic.
...He [my husband] said he would be concerned that depressing dopamine with an herb [such as fenugreek] might be bad for someone with depression or social anxiety disorder (both tied to low dopamine).
...think about learning to make love without orgasm.;-)
Girlwindís posts about thyroid function have jumped out at me and I would like to draw attention to my particular case as I first detailed on page one of this forum. My POIS symptoms only appeared after I was treated with radioactive iodine to kill off part of my overactive thyroid. As usually happens in cases of radio-iodine treatment, my thyroid then became underactive. It is since then that I have suffered POIS symptoms. According to some of the articles girlwind has posted, a better treatment should be a combination of T4 and T3. Wow! My TSH has long been coming back as what doctors regard as Ďnormalí I think I have actually been tested for T3, T4 including (I think but am not sure)free T3 or T4 on occasion. I REALLY need to check my medical records and get the results of all my tests. I canít believe I havenít chased this up more! I guess in the periods between POIS that I am feeling well enough I have a tendency just to get on with and enjoy life when I get the chance. Anyway, Iím left wondering if there are some organs that are not getting the T3 they need and perhaps this is contributing to POIS. Iím out my home country until the end of the year so canít look into this yet, although thinking about it perhaps Iíll be able to email my doctor and at least get the results of my last few tests and see if they tested free T3 and T4. I definitely want to look into a combined T4/T3 supplement instead of T4 only and will keep you posted.As Girlwind has highlighted, it is possible to have low free T3 and still not be diagnosed as having an underactive thyroid. It doesn't sound from other posts like all people on the forum can be underactive but the fact that I only got POIS after my thyroid treatment seems important. It's possible the radioiodine somehow damaged parts of other organs too?
Martin88, just curious about your testosterone remarks. Last time we checked the research, the fluctuations in blood levels of testosterone after orgasm moved around, with a consistent brief spike at day seven, but over all there was no increase or decrease. Has something new come out?What *may* account for the changes in libido/energy is the androgen receptor levels in key parts of the brain after orgasm. For example, male rats, after sexual satiety (sex to the point of disinterest), show decreased androgen receptors for sometime, and the changes correlate with their decreased libido. Androgen receptors are the receptors on nerve cells that *respond* to testosterone. So if lots of them are missing for a while, no amount of testosterone will "register" as good feelings. This may be at work in humans, too. Another reason to think about learning to make love without orgasm.;-)
Limejuice, Your experience complements mine: after consuming fenugreek I had a "small" NE. Perhaps your theory on orgasm intensity is correct, when I was young I had such an addiction as well, perhaps we somehow taught our bodies to go big. I tried another pill yesterday morning just to try it's effect on me again, and even one produced a small antidepressant-like effect, noticeable within a day of taking it. It messed up my fragile sleeping again so I will discontinue it for now. Do you experience any side effects with fenugreek?
Girlwind, have you noticed anything that helps your POIS but not CFS?
Thanks to everyone who has filled out the form at http://pois.olympe-network.com. We are now developing quite a large database of information that will be easily accessible to researchers!